Pennsylvania, 2025

Flash Flooding in Pennsylvania, July 14, 2025

July 14, 2025 · NWS BGM · 17 events in 4 counties and zones

A weak frontal system moving through a warm and excessively moist environment triggered thunderstorms with torrential rainfall. These storms were slow moving and produced copious amounts of rain which led to localized flash flooding of roads, small streams and a few residences over a good portion of northeastern Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$981,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A weak frontal system moving through a warm and excessively moist environment triggered thunderstorms with torrential rainfall. These storms were slow moving and produced copious amounts of rain which led to localized flash flooding of roads, small streams and a few residences over a good portion of northeastern Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 13, 6:43 PM EST, 6 hours 57 minutes earlier.

Area forecast discussion, Jul 13, 6:43 PM EST, 6 hours 57 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
743 PM EDT Sun Jul 13 2025

.SYNOPSIS...
A frontal boundary will slowly move eastward through the region
with showers and thunderstorms through Monday. High pressure
looks to briefly build into the region Tuesday before another
cold front sweeps through the region later this week.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
A hot and humid airmass coupled with a slow moving cold front
will provide a favorable setup for the development of showers
and thunderstorms through most of the night. PW values are still
high from 1.5-2 inches maintaining the threat for heavy
downpours. However, shear values remain fairly low which will
lead to slow storm motions and potential training and
backbuilding of showers and thunderstorms. A few locations could
see 2-3 inches of rain in a couple of hours resulting in some
localized urban and flash flooding. A few localized downbursts
are still possible as well. The flood watch has been expanded
into most of CNY and the northern Tier of PA based on the
coverage shown on the latest 12Z set of mesoscale model
guidance. Indications are some showers and thunderstorms will
persist through the overnight as well.

A marine layer once again attempts to build into the region from
the south and southeast overnight. River valley locations
outside the marine layer that see rain today have the potential
for some patchy fog. Another muggy night with lows around 70.

With the slow frontal passage Monday temperatures do look
slightly cooler. Areas east of I-81 look to become unstable
again ahead of the front leading to an additional round of
showers and thunderstorms. Not much change in the overall setup
so heavy downpours and flooding are still a concern. 0-6 KM bulk
shear looks slightly higher so thunderstorms may be slightly
better organized with enough mid-level dry air for a downburst
or two. Slightly less muggy Monday night with lows in the mid
and upper 60's.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
High pressure noses into the region Tuesday into the first part
of Wednesday. This looks to squeeze any thunderstorm chances
near and south of the Scranton area Tuesday afternoon and
evening. Southern portions of the area also look to have the
highest chance for any pop-up thunderstorms Wednesday afternoon
and evening. With high amounts of modeled instability Wednesday
afternoon some downburst potential exists as well in addition to
heavy rainfall. Modeled 925 mb temperatures still indicate
highs around 90 each afternoon. Lowered NBM dewpoints once again
each afternoon based on recent biases. Still heat index values
get close to 95 for some valley locations in CNY. Muggy lows
around 70.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Ensemble guidance has trended slower with the passage of the
next cold front with it looking like a Friday passage now. This
would continue to keep a similar pattern to Wednesday going with
muggy lows near 70, highs pushing 90. The environment ahead of
the front should be sufficient for multiple rounds of showers
and thunderstorms. Both heavy rainfall and strong to severe
thunderstorm threats may become realized as we get closer in
time. Cooling and drying trend next weekend after the frontal
passage. Some upper level energy may keep a few showers around
though.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Showers and thunderstorms will still be possible into the late
evening hours, mainly for ELM, BGM, and AVP. Brief restrictions
are possible for the next few hours at those terminals.
Conditions dry out tonight, though a marine layer moves in and
will bring ceilings down to IFR at AVP and BGM. ELM will be
right on the edge of the marine layer but fog will be possible.
RME will also see ceilings fall to at least Fuel Alt tonight and
fog cannot be ruled out though confidence was too low to include
fog at this time.

Another round of showers and thunderstorms will be possible
tomorrow. The best chances will be at AVP and BGM, so prob30
groups were included with the timing being 18 to 21z. Some
uncertainty remains with coverage and timing. Similarly to
today, restrictions will be possible with showers and
thunderstorms. Otherwise, all terminals should be VFR by 15z
tomorrow.

Winds have been light and variable except when showers move
overhead. Some gusts will be possible with incoming showers and
storms. Otherwise, winds will remain light for most of the
period.

Outlook...

Monday night...Mainly VFR; lingering showers possible at AVP.

Tuesday through Wednesday... Mainly VFR. A spotty thunderstorm
with restrictions can not be ruled out Wednesday afternoon.

Thursday and Friday... Restrictions likely with a few rounds of showers
and thunderstorms.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 5 AM EDT Monday for PAZ038>040.
NY...Flood Watch until 5 AM EDT Monday for NYZ009-015>018-022>025-
     036-037-044>046-055>057-062.

&&

SYNOPSIS...MWG
NEAR TERM...MWG
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...BTL
Hazardous weather outlook, Jul 14, 12:50 AM EST, 50 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
150 AM EDT Mon Jul 14 2025

NYZ024-044>046-055>057-062-PAZ038>040-150600-
Chemung-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-
Bradford-Susquehanna-Northern Wayne-
150 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional scattered showers and storms Monday can again produce
heavy downpours and be slow-moving and could lead to isolated
instances of flash flooding, especially in low-lying and poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

PAZ043-044-047-048-072-150600-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
150 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Tonight.

Scattered showers and thunderstorms are expected tonight. Some of
the storms could produce torrential downpours, with isolated
instances of flash flooding possible due to slow-moving or training
thunderstorms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional scattered showers and storms Monday can again produce
heavy downpours and be slow-moving and could lead to isolated
instances of flash flooding, especially in low-lying and poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ009-015>018-022-023-025-036-037-150600-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-
150 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

In the hours before

Local storm report, Jul 14, 1:04 AM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
204 AM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     Rain             Richmondale             41.63N 75.50W
07/14/2025  M1.48 Inch       Lackawanna         PA   Trained Spotter

            Total in the last hour.

&&

The radar

The Binghamton radar (KBGM), 91 km away, was scanning. The volume nearest the first event began at 06:38 UTC.

Open the radar archive at this moment

Event by event

17 flash flood. Local standard time, as filed.

Flash Flood, Lackawanna

When
July 14, 1:40 AM EST to 3:30 AM EST
Where
Lackawanna County, 0.86 mi SE of Ransom to 0.77 mi SSW of Ransom
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.390, -75.820

Flooding was reported on several roads in the area.

Flash Flood, Lackawanna

When
July 14, 1:45 AM EST to 3:30 AM EST
Where
Lackawanna County, 0.66 mi E of Moosic to 0.77 mi SSE of Moosic
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.349, -75.737

Numerous flooded roadways were reported around Moosic.

Flash Flood, Lackawanna

When
July 14, 1:45 AM EST to 3:30 AM EST
Where
Lackawanna County, 1.38 mi S of West Scranton to 1.41 mi S of West Scranton
Cause
Heavy Rain
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
41.400, -75.680

The county emergency manager reported that a residence was flooding.

Flash Flood, Lackawanna

When
July 14, 1:45 AM EST to 3:30 AM EST
Where
Lackawanna County, 1.79 mi N of Taylor to 1.31 mi SSW of West Scranton
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
41.406, -75.721

Numerous roadways were flooded in and around Taylor.

Flash Flood, Lackawanna

When
July 14, 1:45 AM EST to 3:30 AM EST
Where
Lackawanna County, 1.25 mi WNW of West Scranton to 1.94 mi NNW of West Scranton
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
41.430, -75.700

Several roads and a residence were flooding in West Scranton.

Flash Flood, Wayne

When
July 14, 3:00 AM EST to 4:00 AM EST
Where
Wayne County, 0.42 mi WSW of Equinunk to 0.64 mi WSW of Equinunk
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.848, -75.228

Flash flooding spread water and debris across Pine Mill Road.

Flash Flood, Luzerne

When
July 14, 8:05 AM EST to 9:30 AM EST
Where
Luzerne County, 0.86 mi NE of Harveyville to 1.13 mi N of Harveyville
Cause
Heavy Rain
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
41.230, -76.240

Flash flooding of summer cottages was occurring. Campers evacuated from Patterson Grove retreat area.

Flash Flood, Luzerne

When
July 14, 8:10 AM EST to 9:30 AM EST
Where
Luzerne County, 2.19 mi WNW of Broadway to 2.06 mi W of Broadway
Cause
Heavy Rain
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
41.260, -76.260

Significant residential structural and property damage was caused by flash flooding on Kitchen Creek.

Flash Flood, Luzerne

When
July 14, 8:15 AM EST to 9:30 AM EST
Where
Luzerne County, 1.92 mi N of Broadway to 1.76 mi N of Broadway
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
41.278, -76.219

A bridge was reported washed out on Kyttle Pike Road.

Flash Flood, Bradford

When
July 14, 2:10 PM EST to 4:30 PM EST
Where
Bradford County, 0.69 mi S of New Albany to 0.83 mi SSW of New Albany
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
41.590, -76.430

Route 220 just south of New Albany had water over the roadway.

Flash Flood, Bradford

When
July 14, 2:15 PM EST to 4:30 PM EST
Where
Bradford County, 0.52 mi E of Wyalusing to 0.8 mi SSE of Wyalusing
Cause
Heavy Rain
Property damage
$50,000
Reported by
State Official
Coordinates
41.670, -76.260

Multiple reports of flooded roadways in and around Wyalusing including US-6, PA-706, and Marsh Street. Area creeks were reported out of their banks.

Flash Flood, Luzerne

When
July 14, 3:00 PM EST to 5:30 PM EST
Where
Luzerne County, Nesopeck to 0.23 mi SW of Nesopeck
Cause
Heavy Rain
Property damage
$10,000
Reported by
State Official
Coordinates
41.050, -76.220

Water was reported over Mifflin Road near Broad St and the railroad tracks.

Flash Flood, Luzerne

When
July 14, 3:15 PM EST to 5:30 PM EST
Where
Luzerne County, 2.05 mi S of Nescopeck Pass to 2.04 mi S of Nescopeck Pass
Cause
Heavy Rain
Property damage
$25,000
Reported by
State Official
Coordinates
41.050, -75.966

Water was over the road near I-80 with a vehicle stuck in the floodwaters.

Flash Flood, Luzerne

When
July 14, 3:25 PM EST to 5:30 PM EST
Where
Luzerne County, 0.52 mi E of Nescopeck Pass to 0.31 mi ENE of Nescopeck Pass
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
41.080, -75.960

Water was flooding the onramp to I-81 in Dorrance Township.

Flash Flood, Luzerne

When
July 14, 3:25 PM EST to 5:00 PM EST
Where
Luzerne County, 0.69 mi S of Kingston to 0.82 mi S of Kingston
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
41.260, -75.900

Flooding was reported over Northampton Road.

Flash Flood, Wayne

When
July 14, 3:41 PM EST to 5:45 PM EST
Where
Wayne County, 2.14 mi NNW of Damascus to 2.22 mi NNW of Damascus
Cause
Heavy Rain
Property damage
$1,000
Reported by
State Official
Coordinates
41.730, -75.080

Water was reported flowing over Conklin Hill Road.

Flash Flood, Luzerne

When
July 14, 3:54 PM EST to 5:45 PM EST
Where
Luzerne County, 0.58 mi SSW of Georgetown to 0.4 mi SSW of Georgetown
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.222, -75.884

Water was over the road on Wilkes-Barre Township Boulevard.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286358, 1286361, 1286363, 1286365, 1286367, 1286370, 1286429, 1286438, 1286450, 1286452, 1286460, 1286461, 1286463, 1286464, 1286465, 1286467, 1286466.